Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 608, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 21, 2001, 1:05 AM CDT for Kay County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 21, 2001, 1:05 AM CDT (06:05 UTC)
- Expired
- Sep 21, 2001, 1:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kay County, OK
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755
WUUS54 KOUN 210604
SVROKC
OKC071-210630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
105 AM CDT FRI SEP 21 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KAY COUNTY IN NORTHERN OKLAHOMA
* UNTIL 130 AM CDT
* AT 103 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 2
MILES WEST OF NEWKIRK...MOVING SOUTHEAST AT 15 MPH. OTHER DEVELOPING
SEVERE THUNDERSTORMS WERE LOCATED 3 MILES EAST OF CHILOCCO AND 6
MILES WEST OF CHILOCCO...ALL MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE CHILOCCO...HARDY...KILDARE...
NEWKIRK AND PONCA CITY
HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THESE SEVERE
THUNDERSTORMS.
LAT...LON 3683 9734 3664 9711 3679 9685 3698 9677
3699 9721
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:40 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 20, 9:40 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 940 PM CDT THU SEP 20 2001 ONE MORE ZONE UPDATE ISSUED TO CLEAN THINGS UP A BIT BASED ON LATEST RADAR TRENDS. REMOVED MENTION OF SEVERE BUT KEPT HEAVY RAIN PROSPECTS ALL AREAS. ADJUSTED A FEW LOW TEMPS OVERNIGHT BASED ON RECENT TRENDS AND REMOVED TEMPORAL WORDING FOR WINDS IN SOME OF THE GROUPS. STILL EXPECTING MORE RAINFALL OVERNIGHT WITH APPROACH OF SHORT WAVE. .OUN... OK...FLASH FLOOD WATCH AFTER MIDNIGHT FOR OKZ 030>032-039>043-045>048-050>052 TX...NONE. 33/DLF
In the hours before
Local storm report, Sep 20, 8:07 PM CDT, 4 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 4 NNW PLAINVIEW OK .75 INCH HAIL
09/20/01 WOODS PUBLIC REPORT
JLocal storm report, Sep 20, 8:45 PM CDT, 4 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 5 N WOODWARD OK 1.00 INCH HAIL
09/20/01 WOODWARD SPOTTER REPORT
JLocal storm report, Sep 20, 9:09 PM CDT, 3 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 9 SSW WOODWARD OK .75 INCH HAIL
09/20/01 WOODWARD PUBLIC REPORT
JLocal storm report, Sep 20, 10:37 PM CDT, 2 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 31/2 W WATONGA OK .88 INCH HAIL
09/20/01 BLAINE SHERIFFS OFFICE REPORT
JLocal storm report, Sep 20, 11:12 PM CDT, 1 hour 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM GARBER OK 1.00 INCH HAIL
09/20/01 GARFIELD EMERGENCY MANAGER REPORT.
JLocal storm report, Sep 20, 11:34 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM DOVER OK .88 INCH HAIL
09/20/01 KINGFISHER EMERGENCY MANAGER REPORT
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 45 min |
| Sep 20, 8:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Sep 20, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 32 min |
| Sep 20, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 45 min |
| Sep 20, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 41 min |
| Sep 20, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 51 min |
| Sep 20, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 27 min |
| Sep 20, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 51 min |
| Sep 20, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.